Was very close to lighting up today... - No Smoking Day

No Smoking Day

4,449 members32,323 posts

Was very close to lighting up today...

nsd_user663_40088
nsd_user663_40088

Hey folks. Today has been....awful to say the least. Ive come of these stupid birth control tablets that i took for a month for my acne but made me a insane woman (im talking 6 hour sob sessions) so I had my 7 day break...felt better...took them again for two days and found myself angery again i came off them.

So that was 3 days ago, and i had a lovely 3 cysts come up yesterday. Tbh I dont know if its the smoking or the hormones or both!

But i had really had enough at one point, Im just not enjoying life anymore. I spend hours literally starting at walls some times. not normal. I actually quit this time to see if it improved my skin (which is never fabulous) but its made is 10x worse! (my vanity is really shocking eh). Ive stopped eating dairy (which i love) and too much sugar (which i also love) and still they are comming and they really hurt! I feel like ive given up everything i enjoy to improve something, and actually im just miserable and its worse!

God knows where the will to carry on with this quit has come from, I think I just want to hold out and see if these benefits to my skin come, because if i toss in the towl now i will never know!

Did any ladies who got quit zits find an improvement after their first period? I really need some success stories :(

sorry to moan on...im a pretty desperate girl atm xx

8 Replies
NicFirth
NicFirth10 Years Smoke Free

Obviously I can't answer all your questions but I think is a case of hanging on in there. It will all settle down over time, but I can't say how long that is.

Lighting up only ever kicks the can down the road as you'll still want to quit so you'll be going through this all over again some other time. Better to grit your teeth and endure the unsightly yellow heads for now but know that there is light at the end of the tunnel. There is by the way all of these symptoms are temporary.

Oh dear sweet not a good few days then :( I'm a fellow sobber I have been down for about a week so I know how you feel... A friend of mine who has quit smoking successfully said her skin wasn't great until after 6 months of quitting so hang in there when the sun comes out and the weather warms up u should see some improvement ....we don't need fags, smoking is for losers.... (Loooothers holds L shape to forehead) :D

keep ur chin up ur doing great as all us quitters are, don't give in to it it will only make u feel more depressed ( this is coming from someone who was going to ditch this forum buy 10 fags and come back in the summer) honestly u can do this... You ARE doing this!! We can get through it together I'm always here if u want a chat, I know how u feel about the staring into space, everything, cos I'm the same (((( big hugs chick )))) xxxx

Hi Nikki

Nothing worse that boils!!!!!!!!

I worked in the coal mines for a lot of years and had my share of them because of the crappy work conditions. You have probably tried this already but - regular steaming hot baths and a good scrub, a weekly sauna and as much exposure to the sun as possible, (although this is difficult in our country this time of year), loose clothing and a regular intake of whisky :D

The last one is an option! :p

Aww Nikki, you sound really down. When I initially quit I got spots pretty bad, around my mouth for some reason and they were all I could see when I looked in the mirror. Between them and the bloating I felt pretty bad about myself. Luckily I had this place and my quit buddies to keep my spirits up.

What amazed me was when I saw my brother about a month or so into my quit, when I thought my skin was at its worst, he complimented me on it! After I picked my jaw up off the floor I told him he had to be kidding. He said that I had got my colour back and no longer looked like a walking corpse. I hadn't even realised how ill smoking had made me look. Weird huh?

As Nic says, you'll only end up repeating all this if you smoke now so hang onto us all and hang onto your quit. My skin finally sorted itself out and my emotions settled down at about the 3 month mark so you'll definitely come out of this with beautiful glowing healthy looking skin :)

Molly x

Hi Nikki, I definitely think a trip to the GP is needed here. It could be your hormones, in fact it most likely is! I suffered in my teens with acne as do most young girls and my GP put me on antibiotics at one stage and some other medication that cleared them up.

There are things that they can give you to help, of that I am sure. It is awful having problems with your skin , I remember how it affected me all those years ago so I can understand you being upset but I am sure the doc can help you. I hope you get that sorted out soon.xxx

Oh, Nikki.......hormones, quitting....not the best of combinations, is it? :(

I'm not a doctor, but I know that the contraceptive pill can play havoc with the skin. There are so very many different ones, all with different levels of different hormones....maybe this particular pill was not the right one for you?

You are at Uni aren't you? Is there a sympathetic doctor, nurse or stop smoking advisor that you can talk to about the spots/hormones/quitting combo or for some sort of advice / re-assurance?

I am willing you to get through this, Nikki, because you have done so well and overcome so many hurdles......... Let's get you through this one too! :)

Val

xxx

Hey Nikki!

You really do need to hold on while your body settles down.

If the doctor said to you "yeah, I can calm those zits down for you. What you need to do is breathe in all the poisonous gas about 10 times a day and they will settle down a bit".... You think the doctor was mad!!!!!

That's what you're thinking about doing! Totally crazy. When in a few weeks your body will settle down and you'll be back to normal.

Also, here's a quote from you, just 5 days ago:

"I looked at my lovely glowing hands, with my pink nails, which are actually growing and are strong (never had nice nails...ever!) and I know it sounds very unimportant, but i thought...wow money cant buy that...thats pure health right there! and the cravings have been gone since yesterday.

There really is nothing to lose except an old memory which was formed in the mind of a drug addict, its as simple as that. Its a white stick end of day, how much fun can you have with a stick?

Anyways I wanted to share abit of a milestone for me, getting out of a horrible hole! xxxx"

awww thank you all so much for your replies!! I do feel abit pathetic being this upset about spots but Ive had such a problem this year with them that its a build up like. I figured out from scrolling back on the forum that ive tried to give up so many times this year and the timming correlates to getting the bad spots.

Funny how my GP who knows I have been trying to give up hasnt even mentioned that could be a reason for them. Believe me guys I had a topical lotion of her, and two different antibiotics and then the pill. nothing worked lol I dont wanna see that woman again for awhile or ill strangle her!!

I do want to crack on though and see where this goes, like will they just stop and i have better skin? like worse before better kind of thing? only one way i will ever know and by god i said i would get to xmas at the very least :D

Thank you for all your kind encouragement :) xxxx

You may also like...